fbpx

Excess Vitamin B6 Is Bad? Symptoms and Care

Too much vitamin B6 can cause long-term side effects that you need to be aware of in order to decide if this is something that will harm you or not.

Also, we know that B-complex vitamins have benefits , but that doesn’t automatically mean that we can overingest them.

Come find out with us how this works against vitamin B6 in today’s article! i will show you how can Excess Vitamin B6 Is Bad? Symptoms and Care

About Vitamin B6

Also known as pyridoxine, vitamin B6 is a water-soluble vitamin that can be found in foods such as cereals, beans,

vegetables, liver, meat and eggs – although these are not the only foods rich in vitamin B6 . This B-complex vitamin

can also be produced in the laboratory.

What we have here is a nutrient that helps the body to produce antibodies (substances needed to fight a number of diseases),

to maintain normalized nerve function, to break down proteins, to maintain glucose (blood sugar) levels at normal

levels and to produce hemoglobin, which is a protein responsible for transporting oxygen from red blood cells to

body tissues.

The body also needs pyridoxine to use energy from foods that are consumed through the diet and to produce

red blood cells.

A lack of vitamin B6 is considered uncommon, however, it can develop in people who suffer from kidney

disease, liver disease, or alcohol problems. A deficiency in the nutrient can also result in the development o

f a type of anemia.

So, is excess vitamin B6 bad?

According to information from the Office of Dietary Supplements (Office of Dietary Supplements, free translation)

of the US National Institutes of Health, an adult aged between 19 and 50 years of age should consume 1.3 mg of

vitamin B6 daily.

Women over 51 years old, on the other hand, should ingest 1.5 mg of the nutrient a day, while men over 51 years

old should get 1.7 mg of the vitamin every day, pointed out the organization, which also indicated that pregnant

women should consume 1.9 mg of pyridoxine daily.

According to the Office of Dietary Supplements, it is rare to consume too much vitamin B6 through food, however,

ingesting high levels of the nutrient through supplements for a year or more can cause severe nerve damage, resulting

in a loss of control over body movements. .

The organization also highlighted that painful and unsightly spots, extreme sensitivity to the sun, nausea and heartburn

are also part of the group of symptoms of excess vitamin B6. Exaggerating the use of supplements of this nutrient can

still result in the appearance of sores on the skin.

Ingesting too much vitamin B6 can also cause other symptoms such as numbness and decreased ability to feel pain or

extreme temperatures.

In the same vein, the National Health Service (NHS) of the United Kingdom has pointed out that ingesting more than 200

mg of vitamin B6 daily for an extended period can cause loss of sensation in the arms and legs, in a condition that is

known by the name of peripheral neuropathy.

The institution stated that this problem usually improves once a person stops using the nutrient supplement.

However, the NHS has also warned that in a few cases, when a person ingests high amounts of pyridoxine, particularly

over more than a few months, the effects can be permanent.

“Taking more than 1,000 mg of supplemental vitamin B6 a day can cause nerve damage and pain or numbness in

the hands and feet. Some of these side effects have been documented after daily use of only 100 to 300 mg of

vitamin B6 per day. For these reasons, the maximum tolerable limit of vitamin B6 per day for adults is 100 mg.

The amount of vitamin B6 used to control certain health conditions rarely exceeds this amount. If you are

interested in ingesting more (of vitamin B6) than the maximum tolerable limit, consult your doctor”, explained

the nutritionist and master in human nutrition Elizabeth Streit.

A study indicated the association of supplementation with vitamin

B6 and vitamin B12 with fractures

US researchers followed about 76,000 female nurses over 21 years, conducting extensive dietary surveys

approximately every four years.

Almost all of these women ingested more than the recommended amount of vitamin B6 and vitamin B12 through

food and supplements. About 2,300 of these participants suffered hip fractures during the experiment, and half of

them had those fractures before the age of 76 years.

Compared with women who recorded the lowest intake of these B-complex vitamins, those who had the

highest intake – at least 35 mg of vitamin B6 and 20 mcg of vitamin B12 – were 47% more likely to experience a hip

bill during the search.

For the lead author of the study, dr. Haakon Meyer of the University of Oslo in Norway, the research results

join others to suggest that the use of high doses of supplements can result in unexpected adverse reactions.

Meyer also stated that normal intake of these vitamins, within daily recommendations, was not associated with an

increased risk of fractures.

However, it is noteworthy that the study was not designed to prove whether or how excess vitamin B6 or

vitamin B12 may favor the risk of hip fractures. It may also not reflect what happens to every older woman,

as it was done with a specific population – predominantly white, middle-class and insured women.

Still, for the researcher at the School of Medicine and Public Health at the University of Wisconsin, in the

United States, Karen Hansen, the experiment underscores the importance of having a doctor’s appointment

before starting to use vitamin supplements.

For those who are concerned about bone health since young or older and already suffer from a bone problem,

it is worth knowing the foods to strengthen bones , as well as the bad foods for osteoporosis .

eyes on care

Before starting to use a vitamin B6 supplement, you need to consult a doctor to find out if the product is

really necessary for you and to check in what dosage and for how long the supplement can be used.

If you experience any of the symptoms associated with excess vitamin B6 mentioned in this article, seek

medical advice, even if you don’t think it’s such a serious problem.

This is essential to verify the real seriousness of the reaction in question, receive the appropriate treatment

and know if you can continue using the supplement or not. For this, it is necessary to take the supplement

to the doctor to analyze and tell how long the product has been used and in what dosage it has been consumed.

Leave a Reply

Your email address will not be published.

Ads Blocker Image Powered by Code Help Pro

Ads Blocker Detected!!!

We have detected that you are using extensions to block ads. Please support us by disabling these ads blocker.